Discussions that mention thyroxine

Hormone Problems board


Hi, I was given several blood tests a few weeks ago and told my serum level was 3000. After asking about lifestyle and other symptoms the nurse decided to do another blood test to recheck as well as refer me to an endocrinologist.

This morning the nurse called to say the serum level has dropped down to normal and will not be referring me on and is checking to see if the first serum level was a lab blunder. Though how any of my symptoms can be passed off as a lab blunder I do not know. :rolleyes:

I was woken up with the phone call so my brain was still fast asleep (usual state of affairs) It was not until later that I realised when I had gone for my first blood tests I had taken myself off one of my usual medications an anti epilepsy medication Topiramate that I take for pain. I had done this as I thought it was masking the TSH results Up until doing this everything came back fine. When I was given the second blood test I wasn't expecting it I was back to taking the Topiramate. I am seriously under the impression it was the lack of meds in my system the first time that changed the level of serum, but don't want to go through the agonising pain of coming off the drug to find out. Anyone have any idea how I could find out? The family GP's do not know a great deal about the meds let alone what affects lowering the dose has.
I have found a site that states if you are on Depakote (Another anticonvulsant) your serum thyroxine binding globulin (tbg) levels may be reduced. Would it reduce it That much though? :confused:

Thanks for any advice in advance hope someone can help